Tennessee, 2012Damaging Winds in Tennessee, January 26, 2012
January 26, 2012 · NWS OHX · 2 events in 2 counties and zones
As a line of showers and thunderstorms moved across Middle Tennessee during the early evening hours on Thursday, January 26th, a couple of thunderstorms reached severe thresholds over Wayne and Williamson Counties respectively, resulting in thunderstorm wind damage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $20,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
As a line of showers and thunderstorms moved across Middle Tennessee during the early evening hours on Thursday, January 26th, a couple of thunderstorms reached severe thresholds over Wayne and Williamson Counties respectively, resulting in thunderstorm wind damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Jan 26, 6:15 PM CST, 15 minutes earlier.
Area forecast discussion, Jan 26, 6:15 PM CST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
615 PM CST THU JAN 26 2012
.UPDATE...ADDED AVIATION FOR 00Z TAF'S.
&&
.AVIATION...BNA/CSV...COLD FRONT PUSHING ACROSS MIDDLE TENNESSEE
THIS EVENING, BRINGING ADDITIONAL RAINFALL AND LOW CIGS. BELIEVE
PRESSURE GRADIENT WILL REMAIN STRONG ENOUGH TO KEEP MOST OF THE
FOG AWAY TONIGHT. BUT LOW CIGS WILL LIKELY STICK AROUND UNTIL
FRIDAY MORNING. WINDS WILL SHIFT TO THE NW TONIGHT AND SHOULD
REMAIN 7-9 KTS UNTIL FRIDAY AFTERNOON.
&&
.PREV DISCUSSION... /ISSUED 145 PM CST THU JAN 26 2012/
DISCUSSION...
COMPLEX SURFACE MAP THIS AFTERNOON WITH LOW PRESSURE CENTERED OVER
WESTERN TENNESSEE AND OVER CENTRAL INDIANA AND OHIO WITH FRONTAL
BOUNDARIES CONNECTING. LITTLE MOVEMENT IN SURFACE SYSTEM LAST 6
HOURS. RADAR SHOWING NEWLY DEVELOPED LINE OF CONVECTION ALONG
TENNESSEE RIVER DOWN INTO EASTERN MISSISSIPPI. ELEVATED THUNDER
POSSIBLE THIS AFTERNOON AND EARLY EVENING IN MID STATE AS SURFACE
SYSTEM SWEEPS EASTWARD. SHOWERS ENDING FROM THE WEST IN THE
OVERNIGHT.
MODELS ARE IN GOOD AGREEMENT OUT TO ABOUT 96 HOURS THEN DIVERGE
WITH EURO TAKING ON A WARMER SOUTHERN STREAM SCENARIO. AFTER
TONIGHT RAIN CHANCES LOOK SLIM UNTIL ABOUT WEDNESDAY HOWEVER THERE
IS A SLIGHT RAIN CHANCE NEAR THE KENTUCKY BORDER ON SATURDAY AS
WEAK FRONT TRAVERSES THE REGION. A BETTER CHANCE FOR RAIN WILL
COME ABOUT MID WEEK ON WEDNESDAY AS A STRONGER PACIFIC FRONT
APPROACHES FROM THE WEST. NO MAJOR TEMPERATURE CHANGES NEXT
SEVERAL DAYS.
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
ROSE
Hazardous weather outlook, Jan 26, 4:27 AM CST, 14 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
427 AM CST THU JAN 26 2012
TNZ005>011-022>034-056>066-075-077>080-093>095-271130-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
427 AM CST THU JAN 26 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.
.DAY ONE...TODAY AND TONIGHT
MODERATE TO HEAVY RAINFALL EXPECTED TODAY AND THIS EVENING MAY
CAUSE LOCALIZED FLASH FLOODING. AMOUNTS OF 1 TO 2 INCHES ARE
EXPECTED...WITH ISOLATED POCKETS IN THE 2 TO 3 INCH RANGE.
THUNDERSTORMS MAY ALSO OCCUR BUT ARE EXPECTED TO BE BELOW SEVERE
LIMITS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER CALL TO ACTION STATEMENT...
SPOTTERS AND LOCAL EMERGENCY MANAGEMENT OFFICIALS ARE ENCOURAGED
TO REPORT HEAVY RAINFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE
IN NASHVILLE.
07
Thunderstorm Wind, Wayne
- When
- January 26, 6:30 PM CST
- Where
- Wayne County, 0.56 mi E of Waynesboro
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 35.320, -87.760
Several trees were blown down in and around Waynesboro.
Thunderstorm Wind, Williamson
- When
- January 26, 7:46 PM CST
- Where
- Williamson County, 1.17 mi SSE of Harpeth
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Emergency Manager
- Coordinates
- 35.784, -86.844
Two homes suffered loss of shingles from their roofs, a single vehicle carport along with a one 5th-wheel trailer was destroyed, and a camper flipped over along Lewisburg Pike just south of Thompsons Station Road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding and Heavy Rain in Ohio, January 26 to 27, 20122 injured · $24,000 · 11 events
- Strong Wind in North Carolina, January 26, 2012$80,000 · 1 event
- Flash Flooding and Flood in Alabama, January 26, 2012$25,000 · 61 kt wind · 5 events
- Damaging Winds in Florida, January 26, 2012$21,000 · 50 kt wind · 2 events
- Tornado and Damaging Winds in Alabama, January 26, 2012$19,000 · EF0 · 4 events
- Lightning Strike in Alabama, January 26, 20121 injured · 1 event
- Tornado and Heavy Rain in Alabama, January 26, 2012EF0 · 7 events
- Winter Weather in Colorado, January 26 to 27, 20127 events
- Dense Fog in Wisconsin, January 26, 20125 events
- Flooding in Illinois, January 26 to 31, 20125 events
- Storm Surge and High Wind in Washington, January 26, 201254 kt wind · 4 events
- Flooding in Arkansas, January 26 to 31, 2012$10,000 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 356327, 356328.